Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An analysis of HDG methods for the vorticity-velocity-pressure formulation of the Stokes problem in three dimensions

Authors: Bernardo Cockburn and Jintao Cui
Journal: Math. Comp. 81 (2012), 1355-1368
MSC (2010): Primary 65M60, 65N30, 35L65
Published electronically: December 21, 2011
MathSciNet review: 2904582
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide the first a priori error analysis of a hybridizable discontinuous Galerkin (HDG) method for solving the vorticity-velocity-pressure formulation of the three-dimensional Stokes equations of incompressible fluid flow. By using a projection-based approach, we prove that, when all the unknowns use polynomials of degree $ k\ge 0$, the $ L^2$-norm of the errors in the approximate vorticity and pressure converge to zero with order $ k+1/2$, whereas the error in the approximate velocity converges with order $ k+1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M60, 65N30, 35L65

Retrieve articles in all journals with MSC (2010): 65M60, 65N30, 35L65

Additional Information

Bernardo Cockburn
Affiliation: School of Mathematics, University of Minnesota, 206 Church Street S.E., Minneapolis, Minnesota 55455

Jintao Cui
Affiliation: Institute for Mathematics and Its Applications, University of Minnesota, Minneapolis, Minnesota 55455

Keywords: Discontinuous Galerkin methods, hybridization, incompressible fluid flow
Received by editor(s): March 8, 2011
Received by editor(s) in revised form: May 25, 2011
Published electronically: December 21, 2011
Additional Notes: The first author was partially supported by the National Science Foundation (Grant DMS-0712955) and by the Minnesota Supercomputing Institute.
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society